1.Document your assessment data of Junetta Cooper, including chest pain assessment (location, quality, severity, factors that make pain better/worse, associated symptoms: nausea, vomiting, or dizziness) and vital signs.
a. Junetta Cooper came in describing chest pain that felt like an elephant was sititng on her chest. When asked if anything made the pain better or worse she answered, “no the nitroglycerin did not help this morning, and nothing makes it worse.” She also stated that she has no other associated symptoms.
2.Document patient education that you provided related to medication(s) administered during this scenario.
a. Jaunetta Cooper was given Nitroglycerin and was educated that this is a medication to take when expreicing chest pain. When experiencing chest pain a tablet is put under the tounge which can be completed three times after five minutes pass, but if the third time there is still chest pain, 911 needs to be called. Nitroglycerin is a sublingual medication which should be put under the tounge to dissolve. The tablet should not be crushed, chewed, or swallowed. She was also educated to keep her medication in a cabinet away from any children.
3.Document medication(s) you administered during this scenario.
a .Nitroglycerin 0.4 mg sublingual
4.Document additional patient education you provided to Junetta Cooper during this scenario.
a. No other patient education was performed other than about her medication.
Pharmacology Scenario 1: Junetta Cooper
Guided Reflection Questions
How did the simulated experience of Junetta Cooper’s case make you feel?
•The case made me feel confident to take care of a patient experiencing the same symptoms Junetta Cooper had. Tell me the actions you felt went well within this scenario.
•I made sure to check the vitial signs before and after the medication was given, and checked the MAR before giving any medications. Reflecting on Junetta Cooper’s case, were there any actions you would do differently if you were to repeat this scenario? If so, how would your patient care change?
•If I were to repeat this scenario I would make sure to use the basic rights of medication administration before giving medication. Scenario Analysis Questions1PCCWhat priority problem(s) did you identify for Junetta Cooper?oChest pain while resting PCCIdentify Junetta Cooper’s risk factors specifi c to cardiovascular disease.oAfrican American, age, female, 20 years history of primary hypertentions, stable angina S/PCCWhat potential problem could arise from sublingual nitroglycerin therapy, and what teaching should be included specifi c to this potential problem?oIf the patient experinces blurred vision, he or she should call a doctor immediantly. PCC/EBPDiscuss the potential synergistic effect(s) of Junetta Cooper’s medication, and identify the potential side effect this could cause.oNitroglycerin and thiazide diuretics could cause a synergist effect considering thiazide increases the amount of water excreted and nitroglycerin works by The Scenario Analysis Questions are correlated to the Quality and Safety Education for Nurses (QSEN) 1competencies: Patient-Centered Care (PCC), Teamwork and Collaboration (T&C), Evidence-Based Practice (EBP), Quality Improvement (QI), Safety (S), and Informatics (I). Find more information at: http://qsen.org/
relaxing and widening blood vessels so blood can flow more easily to the heart. A possible side effect could be hypotension. T&CWhat other interprofessional team members should be involved in Junetta Cooper’s care?oThe primary care doctor, cardiologoist, therapists, dietitians, and pharmacistsConcluding QuestionsDescribe how you would apply the knowledge and skills that you obtained in Junetta Cooper’s case to an actual patient care situation.
•I would eduate the patient on the type of medication, where to store it, and how to take it